Hydroxychloroquine

I was prescribed Hydroxychloroquine last year by the team at the Royal Free Hospital. After taking it for a few days, I had really bad side effects as I couldn't tolerate the dose. Although I was on the lowest dose that they usually prescribe, I have been advised to take half the tablet for five days a week instead (as I am quite thin).

I am aware that Hydroxychloroquine takes a while to work. If anyone could share their experiences of taking this medication (to encourage me to try again) it would really be helpful, especially any success stories!

At the moment, I have too many other symptoms to deal with. Hopefully, after some in-patient treatment, I should regain some strength to be able to start the Hydroxychloroquine again.

Thanks!

7 Replies

oldestnewest
  • Hi

    I've been taking Hydroxychloroquine for 4 months now, I also take azathioprine but can't tolerate 150mg, so take 100mg but this doesn't have the effect required. My consultant put me on Hydrox.. as a secondary drug, I only take one tablet of Hydrox.. a day, I can't say I've suffered any major side effects. it also has to be said I've not noticed a great improvement in my RA, although it is probably early days still. Reading other blogs my RA is quite mild, mainly in hands and feet. I had a steroid jab just before starting Hyrox... so that had an effect on the swelling. I will be seeing my consultant next in July I think, so see what he says.

    regards.

  • Ihave had Hydrox..about 3 yrs now seem to be fine for me it just took a while to work. Ihave it to help with my skin rash with Lupus.

  • I take Hydrox for 3 years now and yes it works well for me...I take 400mg total 200 in am and 200 in pm and I recommend that you try again. Good luck!

  • Thank you for your comments. I'm going to try it again soon. If it doesn't work out for me, the consultant has suggested methotrexate or azathioprine.

  • It didn't work out for me after 2 attempts

  • I'm on this medication it took me 6 months to adjust but now I'm fine

  • I've been on warfarin for 7 years. I lost a kidney and got stents due to blood clots in my artery. My complaint is keeping my interest stable. Then I started hydrochloraquine and suddenly my inr dropped again! My doctor wants me on disability. So I'm waiting.i don't seem to have any side affects yet but I just started taking the hydro,warfarin is for my APS. Ask me anything if I can help I would be happy to. I'm glad that I have some where to turn to as this is very annoying.

You may also like...